MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN NON-ABSORBABLE SUTURE AND TAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. UNKN NON-ABSORBABLE SUTURE AND TAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 7210914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Article cite: sahin, k., sentürk, f., ersin, m., arzu, u., chodza, m., & ersen, a.(2021).Repair integrity and functional outcomes between knot-tying and knotless suture-bridge arthroscopic rotator cuff repair: a prospective randomized clinical trial.Orthopaedic journal of sports medicine, 9(4), 23259671211002482.Https://doi.Org/10.1177/23259671211002482.
 
Event or Problem Description
It was reported that on literature review "repair integrity and functional outcomes between knot-tying and knotless suture-bridge arthroscopic rotator cuff repair: a prospective randomized clinical trial", one patient had a post-operative superficial active infection after a knot-tying rotator cuff repair procedure using an ultrabraid suture.This event was treated by administration of oral antibiotics.The patient was full recovered.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include a failure of a concomitant device.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that there was insufficient information to tie the reported complaint to specific line items within the risk file.Our clinical investigation concluded: without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.According to the article, this adverse event was treated by administration of oral antibiotics and the patient has fully recovered.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this complaint would be re-assessed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
UNKN NON-ABSORBABLE SUTURE AND TAPE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12896266
Report Number1643264-2021-02444
Device Sequence Number20062981
Product Code GAT
UDI-Device Identifier03596010511942
UDI-Public03596010511942
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7210914
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown